Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
humz

dry eyes with accutane

helo people i have been on accutane for 2 months now, the acne is getting better but my eyes are very dry all the time, i have rouble driving, i use artifical tears but it isnt helping much, any suggestions?

Share this post


Link to post
Share on other sites
helo people i have been on accutane for 2 months now, the acne is getting better but my eyes are very dry all the time, i have rouble driving, i use artifical tears but it isnt helping much, any suggestions?

There's really nothing you can do about the dryness except using eye-drops or until you stop taking it. It's like with the dry skin and lips - all you can do is moisturize and moisturize.

Share this post


Link to post
Share on other sites

I have the same issue. Besides taking Accutane, I also had LASIK eye surgery a year ago, so I have two factors contributing to my eye dryness. :rolleyes:

Anyway, what I have been doing is using Refresh P.M. for sensitive eyes at bedtime. It’s a lubricant eye ointment and it has really helped. Also continue using the eye drops through out the day. Hope it helps!

Share this post


Link to post
Share on other sites
I have the same issue. Besides taking Accutane, I also had LASIK eye surgery a year ago, so I have to factors contributing to my eye dryness. :rolleyes:

Anyway, what I’ve been doing is using Refresh P.M. for sensitive eyes at bedtime. It’s a lubricant eye ointment and it has really helped. Also continue using the eye drops through out the day. Hope it helps!

thanks...but do u have any idea if it causes any permanant visual damages....i mean im really thinking about stopping it....cos i wud b no good without my eyes....

Share this post


Link to post
Share on other sites

You must talk to your doctor if you think it's so bad that you're thinking of stopping the treatment. Also ask about Restasis, that stimulates tear production. Use an ointment type lubricant at night, like Lacrilube or the above-mentioned Refresh PM. Apply carefully, avoiding touching the tip to any part of your skin or eye to prevent contamination of the tip.

And make sure you're drinking LOTS of fluids. I used to drink seltzer water fast as it would make my eyes water. :D

Share this post


Link to post
Share on other sites

You're not supposed to use eye drops while taking Accutane, because if your eyes are getting dry to the point that you need eye drops, it means you need to reduce your Accutane dosage, unless you want Accutane to give you a permanent case of dry eye syndrome where you'll have to use eye drops for the rest of your life, won't be able to wear contacts for the rest of your life, have constant eye irritation/pain for the rest of your life, and be more susceptible to conjunctivitis, eye infections and cataracts as you get older.

"In 1992 Sidney Lerman reported that Accutane therapy produced irreversible cases of dry eye two years following cessation of therapy and also some cases of cataracts in relatively young patients (teens to 40’s), which demonstrates that some of the ocular side effects caused by this drug “are not reversible when the drug is stopped.” [Lens Eye Toxicology Res 9: 429-38, 1992]"

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×